Alert archive / Kansas / Red Flag Warnings in 2022
Red Flag Warning 26, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Apr 25, 2022, 1:42 PM CDT for 14 counties in Kansas. It took effect at Apr 26, 2022, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2022, 1:42 PM CDT (18:42 UTC)
- In effect from
- Apr 26, 2022, 12:00 PM CDT
- Expired
- Apr 26, 2022, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Finney County, KS, Grant County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Lane County, KS, Morton County, KS, Ness County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 83 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1579 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
532 WWUS83 KDDC 251842 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 142 PM CDT Mon Apr 25 2022 ...Fire Danger Returns Tuesday Afternoon... KSZ061-062-074-075-084-085-261200- /O.UPG.KDDC.FW.A.0019.220426T1700Z-220427T0100Z/ /O.NEW.KDDC.FW.W.0026.220426T1700Z-220427T0100Z/ Hamilton-Kearny-Stanton-Grant-Morton-Stevens- 142 PM CDT Mon Apr 25 2022 /1242 PM MDT Mon Apr 25 2022/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM CDT /7 PM MDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...074...075...084 AND 085... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ Tuesday. The Fire Weather Watch is no longer in effect. * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... Fire Weather Zone 062 Kearny...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * Winds...South to southwest 25 to 35 mph with gusts up to 45 mph. * Relative Humidity...As low as 14 percent. * Temperatures...In the lower to mid 70s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
3 follow-up statements
557 WWUS83 KDDC 260711 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 211 AM CDT Tue Apr 26 2022 KSZ030-031-043>045-063-076-086-270100- /O.EXA.KDDC.FW.W.0026.220426T1700Z-220427T0100Z/ Trego-Ellis-Scott-Lane-Ness-Finney-Haskell-Seward- 211 AM CDT Tue Apr 26 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR FIRE WEATHER ZONES 030... 031...043...044...045...063...076 AND 086... The National Weather Service in Dodge City has issued a Red Flag Warning, which is in effect from noon today to 8 PM CDT this evening. * Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire Weather Zone 063 Finney...Fire Weather Zone 076 Haskell and Fire Weather Zone 086 Seward. * Winds...South 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 10 percent. * Temperatures...In the mid 70s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ061-062-074-075-084-085-270100- /O.CON.KDDC.FW.W.0026.220426T1700Z-220427T0100Z/ Hamilton-Kearny-Stanton-Grant-Morton-Stevens- 211 AM CDT Tue Apr 26 2022 /111 AM MDT Tue Apr 26 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR FIRE WEATHER ZONES 061...062...074...075...084 AND 085... * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... Fire Weather Zone 062 Kearny...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * Winds...South 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 10 percent. * Temperatures...In the mid 70s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
797 WWUS83 KDDC 261510 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1010 AM CDT Tue Apr 26 2022 ...Risk of Wildfire Spread Tuesday Afternoon... KSZ030-031-043>045-061>063-074>076-084>086-270100- /O.CON.KDDC.FW.W.0026.220426T1700Z-220427T0100Z/ Trego-Ellis-Scott-Lane-Ness-Hamilton-Kearny-Finney-Stanton-Grant- Haskell-Morton-Stevens-Seward- 1010 AM CDT Tue Apr 26 2022 /910 AM MDT Tue Apr 26 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR FIRE WEATHER ZONES 030...031...043...044...045... 063...076 AND 086... * Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny... Fire Weather Zone 063 Finney...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell... Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens and Fire Weather Zone 086 Seward. * Winds...South 25 to 35 mph with gusts up to 45 mph. * Relative Humidity...As low as 14 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
512 WWUS83 KDDC 270059 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 759 PM CDT Tue Apr 26 2022 KSZ030-031-043>045-061>063-074>076-084>086-270200- /O.EXP.KDDC.FW.W.0026.000000T0000Z-220427T0100Z/ Trego-Ellis-Scott-Lane-Ness-Hamilton-Kearny-Finney-Stanton-Grant- Haskell-Morton-Stevens-Seward- 759 PM CDT Tue Apr 26 2022 /659 PM MDT Tue Apr 26 2022/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...043...044...045...061...062...063...074...075...076...084... 085 AND 086... Humidity levels are rising above 15 percent with the approach of sunset. Therefore, the Red Flag Warning will be allowed to expire on time. $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Apr 25, 12:00 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 25, 12:00 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1200 PM CDT Mon Apr 25 2022 ...Updated Short Term... .SHORT TERM...(This afternoon through Tuesday night) Issued at 1200 PM CDT Mon Apr 25 2022 Midday satellite imagery indicated scattered mid level clouds, in response to a weak shortwave traversing SW KS. Cool 1030 mb surface high pressure will continue to settle in for the next several hours, with north winds gradually diminishing. Moderate cold advection will deliver temperatures about 10 degrees below normal for late April. Winds will trend light and variable around sunset, remain light and variable much of the night, and trend light south by sunrise Tuesday. With a clear sky, dry air and dry ground radiational cooling will be near optimal levels, allowing for widespread lower to mid 30s early Tuesday. Areas of frost are expected, and tender early vegetation should be protected. A light freeze is expected across the northern and northwest zones. Areas of frost were included in the grids. This will be the last chilly morning this week, and will highlight in social media messaging. Surface high pressure near 1032 mb will be centered over NW Oklahoma at sunrise Tuesday, then retreat eastward to the Ozarks by Tuesday evening. Return flow will establish quickly after 10 am, with strong south winds expected midday and afternoon. 12z NAM depicts about 10 mb of mslp gradient across the CWA Tuesday afternoon, supporting a "traditional" SW KS windy day, with south winds averaging 20-30 mph and gusts near 40 mph, highest along the preferred US 83 corridor. Models show 850 mb temperatures essentially doubling Tuesday over Monday, from near +7C to near +14C, supporting mid 70s Tuesday afternoon. Tuesday night and early Wednesday will be much milder, with efficient boundary layer mixing from a low level jet keeping south winds elevated and gusty all night. South wind of 20-30 mph will be common through sunrise, with many locations holding around 50 degrees. .LONG TERM...(Tuesday through Sunday) Issued at 123 AM CDT Mon Apr 25 2022 A warming trend will begin to start the long term forecast with temperatures back into the 70s as southerly flow returns to the CWA with the passing surface high to the east. Leeside troughing will develop and deepen into Wednesday and Thursday increasing southwest winds to 30-35 mph gusts as the gradient tightens across the CWA. Downsloping winds will help aid temperatures to push well into the 80s both afternoons with these days being the better fire weather concerns for the week. A subtle shortwave down the northwest flow will bring some minimal chances for storms Wednesday night for eastern counties into central and south central Kansas where the better instability will be east of the dryline. Isolated in nature, not much is expected with these storms in terms of severity nor amplitude. Otherwise, expect more of the same on Friday before a cold front drops through the CWA overnight into the weekend. Cooler temperatures down into the 70s and northerly winds are expected but precipitation chances look to be slim to none with the bulk of any activity well to the southeast into better low level moisture influx is typically located. Morning low temperatures back into the 40s and even 50s for much of the long term after a couple cold morning to begin the work week. Overall, not much to speak on besides a couple afternoon of fire weather concerns and a minimal chance for storm activity before cooling off some for next weekend. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1115 AM CDT Mon Apr 25 2022 Excellent flying weather is expected to prevail through this TAF cycle. Scattered midlevel clouds are expected this afternoon with diminishing north winds. Winds will trend light and variable tonight as a 1028-1030 mb surface high pressure ridge settles over Kansas. VFR/SKC is expected tonight and Tuesday morning. After 15z Tue, strong return flow and south winds are expected at all airports, gusting 25-35 kts. && .PRELIMINARY POINT TEMPS/POPS... DDC 61 34 74 49 / 0 0 0 0 GCK 60 33 74 50 / 10 0 0 0 EHA 61 36 76 51 / 10 0 0 0 LBL 62 34 75 48 / 10 0 0 0 HYS 63 32 74 50 / 0 0 0 0 P28 65 37 75 46 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Tuesday afternoon through Tuesday evening for KSZ061-062-074-075-084-085. && SHORT TERM...Turner LONG TERM...Lowe AVIATION...Turner
Hazardous weather outlook, Apr 25, 1:44 AM CDT, 11 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 144 AM CDT Mon Apr 25 2022 KSZ030-031-043>046-061>066-074>081-084>090-260645- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 144 AM CDT Mon Apr 25 2022 /1244 AM MDT Mon Apr 25 2022/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Days 2-7 Discussion ------------------- Fire weather concerns through the remainder of the work week. Elevated risk Tuesday as south winds start to increase and temperatures push back into the 70s giving way to humidity values down to near 20 percent. Wednesday and Thursday will be more critical as values drop to near 15 percent as southwest winds aid in warming temperatures into the 80s. Expect over 30-35 mph gusts before diminishing on Friday similar to Tuesday as humidity values rise back to around 20 percent. No hazards are expected over next weekend with no other risk is expected outside of fire weather under continued mainly dry weather. Days 2-7 Hazards ---------------- * Tuesday - Fire weather: Elevated risk * Wednesday - Fire weather: Significant risk * Thursday - Fire weather: Significant risk * Friday - Fire weather: Elevated risk * Saturday - No hazards * Sunday - No hazards .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/erh/ghwo?wfo=ddc
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 3:29 AM CDT | Fire Weather Watch | DDC | Grant, Hamilton, Kearny, Morton, Stanton, Stevens | 10 hr |
Nearby
Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.